Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 1, 2021Atascosa County, Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 12:30 PM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 12:30 PM CDT (17:30 UTC)
Expired
May 1, 2021, 1:15 PM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS84 KEWX 011730
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
1230 PM CDT Sat May 1 2021
 
TXZ205>207-220-221-011815-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
1230 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
ATASCOSA...WILSON...BEXAR AND SOUTH CENTRAL COMAL COUNTIES UNTIL 115
PM CDT...

At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sea World to 6 miles south of Stinson
Municipal Airport to Pleasanton. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Pleasanton,
Selma, Floresville, Jourdanton, Poteet, Poth, Stinson Municipal
Airport, San Antonio Int Airport, Randolph AFB, Leon Valley, Kirby,
Alamo Heights, Windcrest, Terrell Hills and Garden Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2921 9860 2947 9879 2975 9831 2943 9803
      2899 9805 2889 9818 2886 9857
TIME...MOT...LOC 1730Z 243DEG 27KT 2945 9864 2925 9847 2897 9848 

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 6:05 AM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, May 1, 6:05 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
605 AM CDT Sat May 1 2021

.AVIATION...
The next round of showers and thunderstorms is developing over DRT
eastwards into the San Antonio sites. This activity will affect the
terminals for much of the day before some dry weather returns this
evening for all but AUS. AUS should see some continued chances for
lingering showers a bit longer than the other sites as wrap around
moisture moves overhead as the upper low moves east over the area.
MVFR/IFR ceilings will continue for much of the period as well before
VFR returns late tonight as drier air filters into the area.

&&

.PREV DISCUSSION... /ISSUED 145 AM CDT Sat May 1 2021/

SHORT TERM (Today through Sunday)...
After some heavy rainfall yesterday evening along and east of the
I35 corridor with pockets of flash flooding, only light to moderate
rainfall continues at the present time across the eastern counties.
To the west there are some isolated to scattered showers that
develop and then dwindles. The upper low remains near West Texas but
is expected to move east then northeast today and into the evening
hours. As it remains to our west today, rain chances will remain
quite high. There is fairly good agreement in the high-res models
that the area of precip in the east will slowly decrease in coverage,
but at the same time, additional activity will develop southwest of
Bexar Country and then overspread the area by daybreak. This
activity is not expected to be too heavy, but with already saturated
grounds, some additional flooding will be possible.

The last and final round of widespread rainfall will then develop
out in the far western counties by the mid-morning hours as the
upper low finally ejects to the east. High-res models show a line of
showers and storms moving east across the CWA in the late morning
and afternoon hours. Some of this activity could produce additional
locally heavy rainfall and possibly a strong storm. Instability
levels are lacking given the cool temperatures and lack of any
breaks in the clouds expected. This should tamper severe chances but
a strong storm with small hail is not totally out of the realm of
possibilities. While the bulk of the rainfall and the biggest threat
of heavy rain moves east with this last round, some residual light
rain will be possible on the backside of the low across the CWA
tomorrow evening through the early morning hours as the upper low
moves across the area. No heavy rainfall is really expected from
this activity and will not make any changes to the expiration time
of the Flash Flood Watch which is currently set to expire at 7 pm
this evening. While much of the eastern half of the area saw
beneficial rainfall in the past 12 hours, the western counties will
get their round this morning and in the early afternoon. Additional
rainfall totals from now through the end of the event should average
1-3 inches for most of the area with isolated higher amounts.

Things finally dry out for Sunday with the sun hopefully making an
appearance once again. Highs Sunday should top out in the middle 80s
to middle 90s. Went slightly cooler than the blends to account for
the slightly cooler temperatures expected with how moist the ground
is expected to be.

LONG TERM (Sunday Night through Friday)...
A dryline will move toward the I-35 corridor Monday allowing
temperatures to soar into the upper 80s to middle 90s across the CWA.
Forecast soundings show a weak capping inversion at time of peak
heating that may be able to be broken by the dryline and strong
heating. This will lead to slight chances of showers and
thunderstorms for the area along and east of I-35 Monday evening.
Forecast soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the
dryline indicating a potential for an isolated strong to severe
storm. A cold front and upper level trough will move across our area
Monday night into Tuesday. Upward forcing by these features will
generate isolated to widely scattered showers and thunderstorms over
the eastern half of the CWA where moisture will be deepest.
Convective parameters are forecast to decrease Monday night into
Tuesday, however there still may be sufficient instability and shear
for strong storms. Dry northwesterly flow aloft will bring fair
weather Wednesday through Friday. Temperatures will average within a
degree or two of normal for mid to late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  63  85  69  90 / 100  70  -    0  -
Austin Bergstrom Intl Airport  73  62  86  68  90 / 100  70  -    0  -
New Braunfels Muni Airport     74  63  88  70  92 /  90  40  -    0  -
Burnet Muni Airport            71  61  84  67  91 / 100  80  -    0  -
Del Rio Intl Airport           76  61  95  66  96 /  90  20   0   0   0
Georgetown Muni Airport        72  62  85  68  90 / 100  80  10   0  -
Hondo Muni Airport             77  60  91  66  95 /  90  20   0   0   0
San Marcos Muni Airport        73  62  87  68  91 /  90  50  -    0  -
La Grange - Fayette Regional   74  66  85  71  90 /  90  80  10   0  -
San Antonio Intl Airport       74  63  87  68  92 /  90  30  -    0  -
Stinson Muni Airport           76  63  90  69  93 /  90  30   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-Gonzales-
Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-Travis-Wilson.

&&

Short-Term/Aviation...Hampshire
Long-Term...05
Hazardous weather outlook, May 1, 11:33 AM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1133 AM CDT Sat May 1 2021

TXZ171>173-183>194-202>209-217>225-228-021045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1133 AM CDT Sat May 1 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous showers and scattered thunderstorms are forecast to
continue this afternoon into evening. Up to 3 inches of additional
rainfall can be expected. This could lead to additional flash
flooding. In addition, a strong storm is possible with gusty winds
and hail the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit storm or flooding reports to
the National Weather Service.

In the hours before

Special weather statement, May 1, 9:24 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
924 AM CDT Sat May 1 2021

TXZ203-218-011500-
Uvalde TX-Zavala TX-
924 AM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UVALDE AND
NORTHWESTERN ZAVALA COUNTIES UNTIL 1000 AM CDT...

At 923 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of La Pryor, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
La Pryor, Batesville, Washer and Uvalde Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2877 10001 2890 10011 2894 10011 2919 9980
      2897 9962
TIME...MOT...LOC 1423Z 233DEG 27KT 2890 10001

RUNYEN
Special weather statement, May 1, 10:02 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT Sat May 1 2021

TXZ202>204-218-219-011545-
Frio TX-Uvalde TX-Kinney TX-Medina TX-Zavala TX-
1002 AM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...EAST
CENTRAL KINNEY...UVALDE...EASTERN ZAVALA AND WESTERN FRIO COUNTIES
UNTIL 1045 AM CDT...

At 1002 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cline to 6 miles northwest of Batesville
to near Loma Vista. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Uvalde, La Pryor, Batesville, Laguna, Knippa, Blewett, Concan,
Washer, Uvalde Estates, Cline, Divot, Reagan Wells, Loma Vista,
Bluff, Frio Town, Las Colonias and Turkey Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2961 9980 2911 9926 2874 9922 2873 9981
      2904 9993 2936 10032
TIME...MOT...LOC 1502Z 258DEG 24KT 2935 10009 2902 9969 2875 9964

RUNYEN
Special weather statement, May 1, 10:36 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1036 AM CDT Sat May 1 2021

TXZ203-204-218-219-011630-
Frio TX-Uvalde TX-Medina TX-Zavala TX-
1036 AM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...UVALDE...EASTERN ZAVALA
AND FRIO COUNTIES UNTIL 1130 AM CDT...

At 1035 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Concan to 11 miles south of Sabinal to 8
miles west of Divot. Movement was east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Uvalde, Pearsall, Hondo, Devine, Batesville, Sabinal, Natalia, North
Pearsall, Moore, Goldfinch, D'Hanis, Hilltop, Noonan, Quihi, Concan,
Dunlay, Reagan Wells, Utopia, Bader and Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 9914 2931 9888 2869 9882 2868 9958
      2910 9967 2950 10005 2962 9979
TIME...MOT...LOC 1535Z 256DEG 27KT 2942 9974 2916 9947 2874 9940

RUNYEN
Local storm report, May 1, 10:38 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     TSTM WND DMG     1 NW EAGLE PASS         28.72N 100.51W
05/01/2021                   MAVERICK           TX   TRAINED SPOTTER

            DOWNED POWER POLES NEAR THE INTERSECTION OF
            CLEVELAND ST. AND JEFFERSON ST. IN EAGLE
            PASS. TIME ESTIMATED VIA RADAR.

&&

MB
Special weather statement, May 1, 11:31 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1131 AM CDT Sat May 1 2021

TXZ187-204-205-219>221-011730-
Frio TX-Atascosa TX-Bexar TX-Medina TX-Bandera TX-Wilson TX-
1131 AM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...SOUTHEASTERN BANDERA...
EASTERN FRIO...ATASCOSA...WEST CENTRAL WILSON AND BEXAR COUNTIES
UNTIL 1230 PM CDT...

At 1131 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Hill Country State Natural
Area to near Devine to 11 miles northwest of Zella. Movement was east
at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, Pleasanton, Pearsall, Hondo, Devine, Jourdanton, Poteet,
Castroville, Charlotte, Christine, Stinson Municipal Airport,
Campbellton, Leon Valley, Helotes, Fair Oaks Ranch, Alamo Heights,
Terrell Hills, Shavano Park, Cross Mountain and Lytle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2865 9906 2918 9910 2960 9934 2974 9866
      2932 9833 2865 9830
TIME...MOT...LOC 1631Z 255DEG 25KT 2949 9920 2918 9895 2869 9893

RUNYEN
Special weather statement, May 1, 12:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1230 PM CDT Sat May 1 2021

TXZ205>207-220-221-011815-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
1230 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...CENTRAL
ATASCOSA...WILSON...BEXAR AND SOUTH CENTRAL COMAL COUNTIES UNTIL 115
PM CDT...

At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sea World to 6 miles south of Stinson
Municipal Airport to Pleasanton. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Pleasanton,
Selma, Floresville, Jourdanton, Poteet, Poth, Stinson Municipal
Airport, San Antonio Int Airport, Randolph AFB, Leon Valley, Kirby,
Alamo Heights, Windcrest, Terrell Hills and Garden Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2921 9860 2947 9879 2975 9831 2943 9803
      2899 9805 2889 9818 2886 9857
TIME...MOT...LOC 1730Z 243DEG 27KT 2945 9864 2925 9847 2897 9848

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:01 PM CDTFlash Flood Warning Considerable damage threatEWXComal2 hr
Apr 30, 8:17 PM CDTSpecial Weather StatementEWXTerrell28 min
Apr 30, 8:22 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson50 min
Apr 30, 9:12 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Guadalupe, Wilson3 hr
Apr 30, 11:59 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 3:09 AM CDTAreal Flood AdvisoryEWXLavaca51 min
May 1, 3:57 AM CDTFlash Flood Warning Considerable damage threatEWXLavaca3 hr
May 1, 8:10 AM CDTSpecial Weather StatementEWXMaverick35 min
May 1, 8:23 AM CDTSpecial Weather StatementEWXDimmit52 min
May 1, 9:10 AM CDTSpecial Weather StatementEWXDimmit35 min
May 1, 9:24 AM CDTSpecial Weather StatementEWXZavala36 min
May 1, 9:55 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Val Verde, Zavala3 hr
May 1, 10:02 AM CDTSpecial Weather StatementEWXUvalde, Zavala43 min
May 1, 10:36 AM CDTSpecial Weather StatementEWXFrio, Medina, Uvalde54 min
May 1, 10:49 AM CDTAreal Flood AdvisoryEWXBandera, Frio, Medina3 hr
May 1, 11:15 AM CDTFlash Flood Warning Considerable damage threatEWXMedina, Uvalde4 hr
May 1, 11:18 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
May 1, 11:31 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Medina59 min
May 1, 11:44 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr, Medina4 hr
May 1, 12:01 PM CDTAreal Flood AdvisoryEWXAtascosa3 hr
May 1, 12:09 PM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 1, 12:40 PM CDTRiver Flood WarningEWXBexar32 hr
May 1, 1:03 PM CDTAreal Flood AdvisoryEWXComal3 hr
May 1, 1:14 PM CDTSpecial Weather StatementEWXComal, Guadalupe, Karnes, Wilson61 min
May 1, 1:22 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Guadalupe, Wilson3 hr
May 1, 1:52 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr
May 1, 2:07 PM CDTRiver Flood WarningEWXBexar, Wilson41 hr
May 1, 2:07 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe38 min
May 1, 2:27 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Hays3 hr
May 1, 2:44 PM CDTAreal Flood AdvisoryEWXGonzales3 hr
May 1, 2:58 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 1, 3:11 PM CDTFlash Flood Warning Considerable damage threatEWXGonzales3 hr
May 1, 3:39 PM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
May 1, 4:11 PM CDTFlash Flood Warning Considerable damage threatEWXWilliamson3 hr
May 1, 4:14 PM CDTAreal Flood AdvisoryEWXBexar2 hr
May 1, 4:25 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 4:31 PM CDTSpecial Weather StatementEWXBandera, Kerr44 min
May 1, 6:13 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kendall, Kerr3 hr
May 1, 6:53 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.